Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 21, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Jun 21, 1999, 7:26 PM MDT for Delta County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 1999, 7:26 PM MDT (01:26 UTC)
- Expired
- Jun 21, 1999, 8:10 PM MDT
- In force
- 44 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties
County Delta County, CO
The radar
The Grand Junction radar (KGJX), 38 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 3086 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356 WUUS1 KGJT 220128 RRA SVRGJT COC029-220210- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 726 PM MDT MON JUN 21 1999 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL AND NORTHERN DELTA COUNTY COLORADO IN WESTERN COLORADO * UNTIL 810 PM MDT * AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF CEDAREDGE...MOVING EAST- SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CEDAREDGE AT 730 PM MDT GRAND MESA AT 740 MDT DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY. HEAVY RAIN WILL CAUSE STREET FLOODING. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS CJC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:30 PM MDT, 5 hours 56 minutes earlier.
Area forecast discussion, Jun 21, 1:30 PM MDT, 5 hours 56 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 130 PM MDT MON JUN 21 1999 EXPECTING A BUSY EVENING WITH GJT MORNING SOUNDING INDICATING PRECIPITABLE WATER APPROX .75 INCHES...AND CAPES BETTER THAN 1500J/KG. DEW POINTS GENERALLY IN THE 40S. ALSO HAVE ADDED FEATURES OF COLD FRONT NUDGING INTO THE NORTHWEST CORNER OF CWA AND JET STREAK NOSING INTO SOUTHEAST. UTAH ALREADY SEEING SOME STRONG WINDS. NGM HITS PRECIPITATION MUCH HARDER THAN ETA OR AVN. AM KEEPING IN MIND NGM DOES TEND TO OVERDO PRECIP AT TIMES BUT AM ALREADY GETTING SOME IMPRESSIVE RADAR RETURNS SO AM LEANING FOR A MIDDLE OF THE ROAD SOLUTION. OTHERWISE...MAJOR FEATURES ALL SIMILAR ACROSS MODELS...LOW PRESSURE TROUGH PUSHING INLAND WITH ASSOCIATED COLD FRONT. STRENGTH OF RIDGE WILL STEER MOST ENERGY AND DYNAMICS AROUND CWA WITH ONLY SOUTHERN PORTION DRAGGING ACROSS CWA TONIGHT AND TUESDAY. AND...AS NOTICED IN PREVIOUS SHIFT...GIVEN SYNOPTIC SCALE LIFT SOME SHOWERS AND ISOLATED THUNDER MAY LAST WELL BEYOND MIDNIGHT...ESPECIALLY THE NORTHWEST CORNER. BELIEVE GUIDANCE MAY STILL BE RUNNING A LITTLE HIGH FOR MAX TEMPS NEXT COUPLE OF DAYS...OR LONGER...AND WILL HOLD BACK A FEW DEGREES. FOR EXTENDED...MRF...NOGAPS AND ECMWF INDICATE ANOTHER MODERATELY STRONG TROUGH PUSHING INTO PACIFIC NORTHWEST AND MOVING ACROSS NORTHERN STATES. AS A RESULT...RIDGE CURRENTLY IN PLACE OVER MUCH OF U.S. SQUASHED FURTHER SOUTH AND EAST. WITH MRF SOLUTION...MOST ENERGY REMAINING OVER MT AND WY WITH ONLY SOUTHERN EDGE BRUSHING NORTHERN PORTION OF CWA. NOGAPS BRINGS ENERGY...ALBEIT WEAKER THAN MRF... ACROSS CWA. ECMWF APPEARS TO BE A LITTLE SLOWER THAN THE OTHERS. APPEARS ONE DAY WILL BE FAIRLY ACTIVE AND AMD GOING WITH FRIDAY BEING THAT DAY. WILL INCREASE CHANCES OF SHOWERS AND THUNDERSTORMS FOR FRIDAY. GL .GJT...NONE.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:46 PM MDT | Severe Thunderstorm Warning | GJT | Mesa | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.